MAUDE Adverse Event Report: ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT STERILE; SUTURING NEEDLE

ASPEN SURGICAL PRODUCTS, INC. NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT STERILE; SUTURING NEEDLE
Model Number 216701
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Complainant alleges "we used the following needle on the (b)(6) 2025, a fragment of the needle broke off during surgery.The consultant surgeon operating made the clinical decision to leave the fragment in the patient as the risks to remove it were high.".
 
Additional Manufacturer Narrative
The actual device is available for evaluation, and is in process of being returned.The model number and lot number of the device were also provided.The investigation is ongoing.Once we have completed the investigation, a supplemental report will be submitted with any additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for evaluation.This needle broke at the eye portion.This typically occurs when the customer is holding the needle with the clamp there, as it cannot withstand the pressure.The ifu includes instructions to avoid breakage, by indicating that the needle clamp must be used on the flat portion of the needle.If the clamp is used too close to the eye of the needle, it will break, which is what appears to have happened in this case.The root cause is user error.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
NEEDLE 1/2 CIRCLE TAPER POINT MAYO CATGUT STERILE
Common Device Name
SUTURING NEEDLE
Manufacturer (Section D)
ASPEN SURGICAL PRODUCTS, INC.
6945 southbelt dr se
caledonia MI 49316
Manufacturer Contact
terry hall
6945 southbelt dr se
caledonia, MI 49316
6166987100
MDR Report Key21421827
Report Number3002750084-2025-00004
Device Sequence Number7913294
Product Code GAB
UDI-Device Identifier00840113217663
UDI-Public00840113217663
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number216701
Device Lot Number274108
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown